The Leeds, Grenville and Lanark District Health Unit is sounding the alarm on a potentially lethal combination of substances. The move follows an increase of overdoses in Brockville.
The Health Unit says the increase appears to be related to use of illicit Fentanyl that may contain benzodiazepines and/or its derivatives. Naloxone is only effective on opioids and may not completely reverse an overdose related to this specific combination.
The Health Unit noted that the stress and anxiety associated with the COVID-19 pandemic could lead to increased substance use amongst vulnerable populations.
In order to reduce the number of overdoses locally, the Health Unit is encouraging people to take the following precautions: carry a naloxone kit, avoid mixing substances, use a small test dose first and don’t use alone.
To prevent the spread of COVID-19, people are also asked to wash their hands frequently, limit the number of people with whom you use, maintain physical distancing, clean surfaces where substances are being prepared and avoid sharing/reusing equipment.
Harm reduction services continue to be available throughout Leeds, Grenville and Lanark during the COVID-19 response. Click here for more information.